Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Not Doing Well With Effexor Reduction..... I Am Sick, Need Some Input Plz

advertisement
2

Comments

  • I wrote a long post to you last night in response to this and for some reason it didn't go through ~X( so hopefully, I can remember everything I wrote and have better luck submitting this one.

    I just weaned off effexor to go on cymbalta. I was told that I was taking max dose at 75mgs 3x per day so I was concerned about you when I seen how much you were on. My doc would wean me off by reducing the dose by 75mg per week. I was also slowly introducing the cymbalta at the same time so it may not be the same for you. I do know that when I was on effexor and if I did not take my dose within 12 hours of each other I would start to get "brain shivers". I googled the feeling I was experiencing and surprised it is something that the effexor can cause. It's like someone is shocking you with electric and you feel the jolt but it doesn't hurt. It's really hard to explain but you may know what I am talking about if you've been on it for awhile and you may be experiencing this now. Klonopin really helped me through this as well. I only am prescribed .5mg once per day but while I was going through the withdrawals, I had to take 2 some days.

    Good luck with weaning off. Effexor is some pretty potent stuff. The reason I went off effexor and on cymbalta is because cymbalta is also prescribed for nerve pain as well as depression and I was on it before and it seems to help better with depression. I really hated the withdrawals from effexor and the dependency that you have it you are only 30-60 mins late taking your next dose.

    Good luck with everything and feel free to PM me with any questions, comments or concerns.

    I'm so glad you finaly found a doc that will listen and take you serious! <:P
  • brain shivers... oh how that statement makes me cringe. In an attempt to rid myself of my panic/anxiety I tried nearly every GAD/SSRI med such as effexor, lexapro, prozac, zoloft, and the list goes on and on. Effexor, I hate to say it, was one of the worst drugs I've ever come off of. It is metabolized extremely fast in our bodies, and excreted fast too, which is why they had to make the XR formulation. I know exactly what it means when it's been said that 30 or 60 minutes late on taking your pill, and you feel WRONG. For some people, it just works. For me, it was one of those things where once I took it, I felt like I had to for the rest of my life, like it was a trap. It didn't help me at all, but to show good faith to my internist I would try each med for 2-3 months. I never experienced the brain shivers prior to taking effexor, but I have had them since on many occasions, sometimes when just tired, sometimes when I really need to eat.. I'm not saying much with a positive vibe here but I will say this: taper off SLOWLY. As slow as possible, and at least one month between reductions. You WILL get through it, and you WILL be ok in the end. It may be unpleasant, but it sounds like you have a doctor who is willing to help ease the transition (klonopin).

    This is the only med I ever took, where I felt like it was specifically designed to keep you hooked for life, benefits or not. Aside from caffeine that is.

    You WILL be ok; keep your chin up.

    JWM
  • advertisement
Sign In or Register to comment.